Towards a Rational Closure for Expressive Description Logics:the Case of SHIQ

Abstract : We explore the extension of the notion of rational closure to logics lacking the finite model property, considering the logic SHIQ. We provide a semantic characterization of rational closure in SHIQ in terms of a preferential semantics, based on a finite rank characterization of minimal models. We show that the rational closure of a KB can be computed in EXPTIME based on a polynomial encoding of the rational extension of SHIQ into entailment in SHIQ. We discuss the extension of rational closure to more expressive description logics.
Complete list of metadatas

Cited literature [38 references]  Display  Hide  Download

https://hal-amu.archives-ouvertes.fr/hal-02079796
Contributor : Nicola Olivetti <>
Submitted on : Tuesday, March 26, 2019 - 11:51:59 AM
Last modification on : Thursday, May 2, 2019 - 2:30:10 PM
Long-term archiving on : Thursday, June 27, 2019 - 3:06:11 PM

File

fi159(1-2)05GGO - CopieUP.pdf
Files produced by the author(s)

Identifiers

Collections

Citation

Laura Giordano, Valentina Gliozzi, Nicola Olivetti. Towards a Rational Closure for Expressive Description Logics:the Case of SHIQ. Fundamenta Informaticae, Polskie Towarzystwo Matematyczne, 2018, 159 (1-2), pp.95-122. ⟨10.3233/FI-2018-1659⟩. ⟨hal-02079796⟩

Share

Metrics

Record views

43

Files downloads

39